Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 3, NWS Brownsville, TX

February 6, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 6, 2009, 3:49 AM CST for 4 counties in Texas. It took effect at Feb 6, 2009, 10:24 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 3:49 AM CST (09:49 UTC)
In effect from
Feb 6, 2009, 10:24 AM CST
Expired
Feb 6, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 060949
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CST FRI FEB 6 2009

...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF
DEEP SOUTH TEXAS EARLY THIS AFTERNOON... 

.THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER
TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE STRONG SOUTHEAST
WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS
MORNING AND EARLY AFTERNOON. 

TXZ251-253>255-061800-
/O.NEW.KBRO.WI.Y.0003.090206T1800Z-090207T0000Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
349 AM CST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND LOW
PRESSURE OVER THE NORTH CENTRAL UNITED STATES...IN COMBINATION WITH A
STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST...WILL PRODUCE
SOUTHEAST WINDS BETWEEN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
EARLY THIS AFTERNOON ACROSS PORTIONS OF CAMERON...WILLACY...KENEDY
AND HIDALGO COUNTIES. 

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR 
LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON
BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

CASTILLO
3 follow-up statements
000 
WWUS74 KBRO 061249 CCA
NPWBRO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 AM CST FRI FEB 6 2009

CORRECTION MADE TO WIND SPEED

...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF
DEEP SOUTH TEXAS EARLY THIS AFTERNOON... 

.THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER
TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE STRONG SOUTHEAST
WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER THIS
MORNING AND EARLY AFTERNOON. 

TXZ251-253>255-062100-
/O.COR.KBRO.WI.Y.0003.090206T1800Z-090207T0000Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
645 AM CST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND LOW
PRESSURE OVER THE NORTH CENTRAL UNITED STATES...IN COMBINATION WITH A
STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST...WILL PRODUCE
SOUTHEAST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEB 40 AND 45
MPH EARLY THIS AFTERNOON ACROSS PORTIONS OF
CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR 
LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON
BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

CASTILLO
000 
WWUS74 KBRO 061624
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1024 AM CST FRI FEB 6 2009

...STRONG SOUTHEAST WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF
DEEP SOUTH TEXAS EARLY THIS AFTERNOON...

.THE COMBINATION OF A STRONG PRESSURE GRADIENT ACROSS THE LOWER
TEXAS COAST AND A STRONG LOW LEVEL JET WILL PRODUCE STRONG
SOUTHEAST WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS LATER
THIS MORNING AND EARLY AFTERNOON.

TXZ251-253>255-070000-
/O.EXT.KBRO.WI.Y.0003.090206T1624Z-090207T0000Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
1024 AM CST FRI FEB 6 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

SOUTHEAST WINDS INCREASING A FEW HOURS AHEAD OF SCHEDULE AS
STRONGER WINDS JUST ABOVE THE SURFACE BEGIN MIXING DOWN.

AS A SURFACE HIGH PRESSURE AREA OVER THE SOUTHEAST UNITED STATES
AND LOW PRESSURE OVER THE CENTRAL PLAINS COMBINE WITH A
STRENGTHENING LOW LEVEL JET ACROSS THE LOWER TEXAS COAST WINDS HAVE
INCREASED RAPIDLY THIS MORNING.  CAMERON AND WILLACY COUNTIES WILL
EXPERIENCE STRONGER WINDS THE REMAINDER OF THE MORNING WITH 
KENEDY AND HIDALGO COUNTIES SEEING THE STRONG WINDS ARRIVE BY OR
SHORTLY AFTER NOON. SOUTHEAST WINDS BETWEEN 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE ADVISORY AREA.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH
PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...
ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$
000 
WWUS74 KBRO 070017
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
617 PM CST FRI FEB 6 2009

...WIND ADVISORY HAS EXPIRED...

.STRONG WINDS ARE DIMINISHING BELOW WIND ADVISORY CRITERIA OVER
THE SOUTHEAST PORTION OF DEEP SOUTH TEXAS.

TXZ251-253>255-070130-
/O.EXP.KBRO.WI.Y.0003.000000T0000Z-090207T0000Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
617 PM CST FRI FEB 6 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY...PREVIOUSLY IN EFFECT FOR INLAND CAMERON...
INLAND WILLACY...KENEDY...AND HIDALGO COUNTY UNTIL 6 PM CST THIS
EVENING...IS NO LONGER IN EFFECT.

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA AT THIS TIME.
MODERATE WINDS WILL PREVAIL OVERNIGHT TONIGHT....WITH ANOTHER WIND
ADVISORY POSSIBLE SATURDAY FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:34 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 6, 3:34 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 AM CST FRI FEB 6 2009

.DISCUSSION...WIND WILL BE THE MAIN CONCERN TODAY AND THROUGH THE
WEEKEND AS A STRONG LOW LEVEL JET IS PROGGED TO DEVELOP ACROSS THE
LOWER TEXAS COAST THIS AFTERNOON AND A NOCTURNAL LOW LEVEL JET
DEVELOPS TONIGHT. IN ADDITION...HIGH PRESSURE ACROSS THE SOUTHEAST
UNITED STATES AND LOW PRESSURE ACROSS THE NORTHERN PLAINS WILL
PROVIDE A TIGHT PRESSURE GRADIENT ACROSS THE CWA. BREEZY TO WINDY
CONDITIONS EXPECTED THIS AFTERNOON WITH THE STRONGEST WINDS ACROSS
THE EASTERN PORTIONS OF DEEP SOUTH TEXAS. WILL GO AHEAD AND ISSUE
A WIND ADVISORY FOR INLAND CAMERON...INLAND WILLACY...KENEDY AND
HIDALGO COUNTIES FOR TODAY. THE 06Z NAM PROGS ANOTHER NOCTURNAL
JET SATURDAY NIGHT BUT NOT AS STRONG AS TONIGHTS BUT BREEZY TO
WINDY CONDITIONS WILL PERSIST THROUGH SUNDAY. EXPECT ABOVE NORMAL
TEMPERATURES TO PERSIST THROUGH EARLY NEXT WEEK WITH DRY
CONDITIONS. THE PRESSURE GRADIENT IS EXPECTED TO RELAX WITH A WEAK
COLD FRONT MOVING INTO THE RIO GRANDE PLAINS MONDAY. A 500MB
TROUGH ACROSS THE SOUTHWEST U.S. TUESDAY IS PROGGED TO MOVE
EASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY. THIS WILL BRING A
COLD FRONT THROUGH THE LOWER RIO GRAND VALLEY WEDNESDAY BRINGING A
SLIGHT CHANCE OF SHOWERS ACROSS THE COASTAL SECTIONS LATE TUES
NIGHT INTO EARLY WEDNESDAY. THIS WILL BRING SOME SLIGHTLY COOLER
TEMPERATURES FOR THE MIDDLE OF NEXT WEEK.
&&

.AVIATION...THE MAIN FORECAST ISSUE FOR THE UPCOMING TAF PERIOD WILL
BE THE STRENGTHENING SURFACE WINDS DUE TO THE SURFACE LOW PRESSURE
AREA DEVELOPING OVER THE UPPER MIDWEST OVER THE NEXT SEVERAL DAYS.
EXPECT THE STRONG SOUTHEASTERLY LOW LEVEL WINDS WILL QUICKLY
INCREASE AFTER SUNRISE TODAY AS THE CURRENT KBRO VWP SHOWS A
SUSTAINED SOUTHERLY LLJ FROM 30 TO 35 KNOTS. WILL INCLUDE A MENTION
OF LLWS IN THE FIRST PERIOD DUE TO THE PRESENCE OF THE LLJ. THE
STRONG SOUTHERLY FLOW WILL THEN DECOUPLE ONCE AGAIN FRI NIGHT
ALLOWING THE SURFACE WINDS TO WEAKEN SOME. EXPECT VFR CEILINGS AND
VSBYS TO PREVAIL AS THE 00Z BRO SOUNDING SHOWS A FAIRLY PARCHED
SOUNDING IN PLACE OVER THE REGION.
&&

.MARINE...MTRPIL REPORTS A SSE WIND AROUND 10 KTS WITH BUOY020
REPORTING A SE WIND AT 21G27KTS WITH SWELLS NEAR 7 FT. THE
TIGHTENING PGF WILL MAINTAIN STRONG SCA WINDS ACROSS THE LOWER
TX COASTLINE OVER THE NEXT SEVERAL DAYS. THIS WILL BUILD THE OVERALL
GULF SWELLS THROUGHOUT SUNDAY. THE PGF WILL THEN WEAKEN SOME AFTER
SUNDAY AS THE SURFACE LOW OVER THE CENTRAL U.S. LIFTS OUT FURTHER TO
THE NORTHEAST AWAY FROM THE SOUTH CENTRAL PLAINS STATES. WILL
MAINTAIN THE SCA FOR THE ENTIRE BRO CWA TODAY.
&&

.FIRE WEATHER...WITH ABNORMALLY DRY CONDITIONS ACROSS MOST OF DEEP
SOUTH TX AND MODERATE DROUGHT CONDITIONS ACROSS NORTHEAST PORTIONS
OF THE CWA...WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR ALL
OF DEEP SOUTH TX TODAY AS WINDS WILL INCREASE TO WARNING CRITERIA
TODAY IN COMBINATION WITH THE CURED FUELS ACROSS THE WESTERN AND
NORTHERN PORTIONS OF THE CWA.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  64  79  64 /   0   0   0   0
BROWNSVILLE          78  64  79  64 /   0   0   0   0
HARLINGEN            80  64  80  63 /   0   0   0   0
MCALLEN              79  64  81  63 /   0   0   0   0
RIO GRANDE CITY      81  61  82  61 /   0   0   0   0
SOUTH PADRE ISLAND   74  65  76  66 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
     FOR TXZ248>257.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     TXZ251-253>255.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ150-155-170-
     175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

PUBLIC/GRIDS...61
AVIATION/MARINE/MESO...60
Hazardous weather outlook, Feb 5, 5:06 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 AM CST THU FEB 5 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-061115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
506 AM CST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

WINDS ARE EXPECTED TO INCREASE OVER THE COASTAL WATERS THIS
AFTERNOON AND SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE
OFFSHORE WATERS TONIGHT. IN ADDITION...A MODERATE RISK OF RIP
CURRENTS CAN BE EXPECTED FOR AREA BEACHES OF SOUTH PADRE ISLAND
AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS AND SEAS ARE EXPECTED TO INCREASE TO NEAR SMALL CRAFT
ADVISORY CONDITIONS ACROSS THE COASTAL WATERS FRIDAY AND CONTINUE
TO REMAIN NEAR SMALL CRAFT ADVISORY CONDITIONS THROUGH SUNDAY.
THIS WILL PROVIDE A MODERATE RISK OF RIP CURRENTS FRIDAY THROUGH
SUNDAY AS A RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:16 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more15 hr
Feb 6, 12:18 PM CSTSmall Craft AdvisoryBRO33 hr
Feb 6, 4:27 PM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more12 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.